I’ve been on 150mgs of Effexor for 5 months.
I stopped taking Effexor cold turkey 5 days ago.
The Effexor withdrawal symptoms are terrible: there’s no denying this and the sensible approach is to taper off slowly. However, I am not known for being sensible.
I got some Benadryl (original formula) the other day and took 10 ml every 4 hours per instructions and it helped relieve some symptoms (cold ones essentially) and helped me sleep better (and I’ve been sleeping a lot).
I am now in the next stage I’ve read about which is very short fused. (It still includes abated Effexor withdrawal effects).
I have kept myself isolated, and for me this is the best choice.
To alleviate the short-fuse and on-going Effexor withdrawal symptoms I am going to see my doctor about a low (20mg) dose of Prozac which is meant to help. Prozac, with its longer half-life, is much easier to discontinue.
I am not giving myself a hard time.
I am emailing updates to best friend.
I have let my therapist know.
I am going on a 10 day holiday to my home country and old friends in New Zealand next week.
I mention all of the above because it is clear to me that you need to look after yourself and cushion yourself from pressure while going through the Effexor withdrawal process.
As it was clear to me my brain was all over the place. I decided to look after it but not to in essence trust it.
i.e. I’m not engaging in any negative self-destructive palaver about myself and my life where I can avoid it.
I thought I had bypassed the emotional side of withdrawal from Effexor but can see now that I have a very short fuse. I want to be rude to people in shops, am short, sharp and bossy in dialogue and want to cut all my hair off.
I’m thinking about the haircut but the last thing I want to do is get in a fight with a hairdresser. I’m not usually mean and angry so I can see this is part of chemical stuff going on.
In addition to all this I am now getting slowly back to making sure I get outside and walk and hopefully next swim a bit more each day. Exercise is a long term help for me and may be for you to.
I am also about to warn my friends I will be seeing, about the angry bit. I don’t want to live with this – especially not while on international flights and being a guest. Hence my decision to use Prozac to mediate effects of withdrawal from Effexor.
Hope this is helpful. It does drive you mad but at least you know you are mad for an explicable reason.
just thought I would let you know how much better I am feeling (I suppose about day 7/8 of cold turkey withdrawal from Effexor).
I am taking 20mg of Prozac per day to help with withdrawal effects, and a little Benadryl when needed.
I’m up and active again, and while I notice my fuse is short and energy level either way high or exhausted I am happy with my progress.
Effexor withdrawal is difficult but I’m seeing benefits for myself from sticking with it.
There is hope for those who want to get off effexor!
In addition to reading this story of withdrawal, it’s also important to understand the underlying causes that would lead someone to such a place.
I almost feel guilty because my life has become so enjoyable and so easy. Especially since I remember how miserable I used to be.
Basically it comes down to making one slight shift in what you do everyday, and you can watch in amazement as your life slowly begins to start working out in almost every way.
It’s such an important change that I’ve written a complete e-book about it. And I’d like to give you a copy for free. All you have to do is write your first name and primary email address into the space below, and you’ll be receiving a link to download the e-book right away.